MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1193045
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the subject patient developed acute abdominal pain following a complex procedure during which a phasix mesh had been implanted.As reported the "pancreatic leak is the primary cause of the acute abdominal pain in this patient, the contributory role of the study device to the event is possible." the clinician has assessed the patient¿s postoperative outcome of acute abdominal pain as possibly related to the study device.However, based on the information provided, no conclusions can be made.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per the clinical trial (b)(4): on (b)(6) 2025, the subject patient underwent an open exploratory laparotomy with distal pancreatectomy, splenectomy splenic artery lymphadenectomy, omental flap, liver wedge biopsy as concomitant procedures, during which the patient was implanted with phasix mesh using 3-0 pds absorbable monofilament suture.The midline fascia was completely closed with slow absorbing monofilament 0 pds sutures using running stitch.Subject patient had a pancreatic leak from pod 3 drain amylase and was sent home on (b)(6) 2025 with jps to remove later.On (b)(6) 2025, the patient was diagnosed with abdominal pain.The patient was admitted to the hospital on (b)(6) 2025 with fever and underwent ct imaging.It was noted the luq drain site had redness & purulent drainage.On (b)(6) 2025, the patient underwent a ct scan showing soft tissue stranding throughout the right flank encompassing the left drain, which may reflect developing cellulitis.Redness had grown on subject's side.The subject patient's pain was managed with po and iv medication.As reported, "although the pancreatic leak is the primary cause of the acute abdominal pain in this patient, the contributory role of the study device to the event is possible based available information." as reported, the adverse event (acute abdominal pain) has been assessed per clinician (medical monitor) as possibly related to the study device with a causal relationship to the procedure and recovering/resolving.The ae has been assessed as moderate in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not meet the definition of usade (unanticipated serious adverse device event).
 
Event or Problem Description
As reported per the clinical trial (b)(4): on (b)(6) 2025 the subject patient underwent an open exploratory laparotomy with distal pancreatectomy, splenectomy splenic artery lymphadenectomy, omental flap, liver wedge biopsy as concomitant procedures, during which the patient was implanted with phasix mesh using 3-0 pds absorbable monofilament suture.The midline fascia was completely closed with slow absorbing monofilament 0 pds sutures using running stitch.Subject patient had a pancreatic leak from pod 3 drain amylase and was sent home on (b)(6) 2025 with jps to remove later.On (b)(6) 2025 the patient was diagnosed with abdominal pain.The patient was admitted to the hospital on (b)(6) 2025 with fever and underwent ct imaging.It was noted the luq drain site had redness & purulent drainage.On (b)(6) 2025 the patient underwent a ct scan showing soft tissue stranding throughout the right flank encompassing the left drain, which may reflect developing cellulitis.Redness had grown on subject's side.The subject patient's pain was managed with po and iv medication.As reported, "although the pancreatic leak is the primary cause of the acute abdominal pain in this patient, the contributory role of the study device to the event is possible based available information." as reported, the adverse event (acute abdominal pain) has been assessed per clinician (medical monitor) as possibly related to the study device with a causal relationship to the procedure and recovering/resolving.The ae has been assessed as moderate in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not meet the definition of usade (unanticipated serious adverse device event).Addendum: as reported, the adverse event (acute abdominal pain) has been assessed per clinician (medical monitor) as not related to the study device with a causal relationship to the procedure and recovered/resolved.The ae has been assessed as moderate in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not the definition of usade (unanticipated serious adverse device event).
 
Additional Manufacturer Narrative
As reported, the subject patient developed acute abdominal pain following a complex procedure during which a phasix mesh had been implanted.As reported the "pancreatic leak is the primary cause of the acute abdominal pain in this patient, the contributory role of the study device to the event is possible." the clinician has assessed the patient¿s postoperative outcome of acute abdominal pain as possibly related to the study device.However, based on the information provided, no conclusions can be made.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Addendum: this is an addendum to the initial mdr submitted to document that the ae was clinically re-evaluated as not related to the study device.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21850261
Report Number1213643-2025-00326
Device Sequence Number8101935
Product Code OOD
UDI-Device Identifier00801741107672
UDI-Public(01)00801741107672(11)230628(17)250528(10)HUHT1764
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Catalogue Number1193045
Device Lot NumberHUHT1764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight118 KG